Sobolev algebras through heat kernel estimates
Journal de l’École polytechnique - Mathématiques, Volume 3 (2016), pp. 99-161.

On a doubling metric measure space (M,d,μ) endowed with a “carré du champ”, let be the associated Markov generator and L ˙ α p (M,,μ) the corresponding homogeneous Sobolev space of order 0<α<1 in L p , 1<p<+, with norm α/2 f p . We give sufficient conditions on the heat semigroup (e -t ) t>0 for the spaces L ˙ α p (M,,μ)L (M,μ) to be algebras for the pointwise product. Two approaches are developed, one using paraproducts (relying on extrapolation to prove their boundedness) and a second one through geometrical square functionals (relying on sharp estimates involving oscillations). A chain rule and a paralinearisation result are also given. In comparison with previous results ([29, 11]), the main improvements consist in the fact that we neither require any Poincaré inequalities nor L p -boundedness of Riesz transforms, but only L p -boundedness of the gradient of the semigroup. As a consequence, in the range p(1,2], the Sobolev algebra property is shown under Gaussian upper estimates of the heat kernel only.

Sur un espace métrique mesuré doublant (M,d,μ) equipé d’un « carré du champ », soit le générateur markovien associé et L ˙ α p (M,,μ) l’espace de Sobolev homogène correspondant, d’ordre 0<α<1 dans L p , 1<p<+, avec la norme α/2 f p . Nous donnons des conditions suffisantes sur le semi-groupe de la chaleur (e -t ) t>0 pour garantir que les espaces L ˙ α p (M,,μ)L (M,μ) sont des algèbres pour le produit ponctuel. Deux approches sont développées, une première utilisant des paraproduits (basée sur l’extrapolation pour obtenir leur bornitude) et une seconde basée sur des fonctionnelles quadratiques géométriques (basée sur la notion d’oscillation). Des règles de composition et de paralinéarisation sont aussi obtenues. En comparaison avec les résultats précédents ([29, 11]), les améliorations principales consistent dans le fait que nous n’avons plus à imposer d’inégalité de Poincaré ou de bornitude L p des transformées de Riesz, mais seulement des bornitudes L p du gradient du semi-groupe. Comme conséquence, nous obtenons la propriété d’algèbre de Sobolev pour p(1,2], sous la seule hypothèse d’estimations gaussiennes pour le noyau de la chaleur.

Received:
Accepted:
Published online:
DOI: 10.5802/jep.30
Classification: 46E35,  22E30,  43A15
Keywords: Sobolev space, algebra property, heat semigroup
Bernicot, Frédéric 1; Coulhon, Thierry 2; Frey, Dorothee 3

1 CNRS - Université de Nantes, Laboratoire Jean Leray 2 rue de la Houssinière, 44322 Nantes cedex 3, France
2 PSL Research University 75005 Paris, France
3 Mathematical Sciences Institute, The Australian National University Canberra ACT 0200, Australia
@article{JEP_2016__3__99_0,
     author = {Bernicot, Fr\'ed\'eric and Coulhon, Thierry and Frey, Dorothee},
     title = {Sobolev algebras through heat kernel estimates},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique - Math\'ematiques},
     pages = {99--161},
     publisher = {ole polytechnique},
     volume = {3},
     year = {2016},
     doi = {10.5802/jep.30},
     zbl = {1364.46029},
     mrnumber = {3477866},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jep.30/}
}
TY  - JOUR
AU  - Bernicot, Frédéric
AU  - Coulhon, Thierry
AU  - Frey, Dorothee
TI  - Sobolev algebras through heat kernel estimates
JO  - Journal de l’École polytechnique - Mathématiques
PY  - 2016
DA  - 2016///
SP  - 99
EP  - 161
VL  - 3
PB  - ole polytechnique
UR  - http://www.numdam.org/articles/10.5802/jep.30/
UR  - https://zbmath.org/?q=an%3A1364.46029
UR  - https://www.ams.org/mathscinet-getitem?mr=3477866
UR  - https://doi.org/10.5802/jep.30
DO  - 10.5802/jep.30
LA  - en
ID  - JEP_2016__3__99_0
ER  - 
%0 Journal Article
%A Bernicot, Frédéric
%A Coulhon, Thierry
%A Frey, Dorothee
%T Sobolev algebras through heat kernel estimates
%J Journal de l’École polytechnique - Mathématiques
%D 2016
%P 99-161
%V 3
%I ole polytechnique
%U https://doi.org/10.5802/jep.30
%R 10.5802/jep.30
%G en
%F JEP_2016__3__99_0
Bernicot, Frédéric; Coulhon, Thierry; Frey, Dorothee. Sobolev algebras through heat kernel estimates. Journal de l’École polytechnique - Mathématiques, Volume 3 (2016), pp. 99-161. doi : 10.5802/jep.30. http://www.numdam.org/articles/10.5802/jep.30/

[1] Albrecht, D.; Duong, X. T.; McIntosh, A. Operator theory and harmonic analysis, Instructional Workshop on Analysis and Geometry, Part III (Canberra, 1995) (Proc. Centre Math. Appl. Austral. Nat. Univ.), Volume 34, Austral. Nat. Univ., Canberra, 1996, pp. 77-136 | MR

[2] Auscher, P. On necessary and sufficient conditions for L p -estimates of Riesz transforms associated to elliptic operators on n and related estimates, Mem. Amer. Math. Soc., 186, no. 871, American Mathematical Society, Providence, R.I., 2007, xviii+75 pages | DOI | Zbl

[3] Auscher, P.; Coulhon, T. Riesz transform on manifolds and Poincaré inequalities, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (5), Volume 4 (2005) no. 3, pp. 531-555 | Numdam | Zbl

[4] Auscher, P.; Coulhon, T.; Duong, X. T.; Hofmann, S. Riesz transform on manifolds and heat kernel regularity, Ann. Sci. École Norm. Sup. (4), Volume 37 (2004) no. 6, pp. 911-957 | DOI | Numdam | MR | Zbl

[5] Auscher, P.; Hofmann, S.; Lacey, M.; McIntosh, A.; Tchamitchian, Ph. The solution of the Kato square root problem for second order elliptic operators on n , Ann. of Math. (2), Volume 156 (2002) no. 2, pp. 633-654 | DOI | MR | Zbl

[6] Auscher, P.; Hofmann, S.; Martell, J. M. Vertical versus conical square functions, Trans. Amer. Math. Soc., Volume 364 (2012) no. 10, pp. 5469-5489 | DOI | MR | Zbl

[7] Auscher, P.; Kriegler, Ch.; Monniaux, S.; Portal, P. Singular integral operators on tent spaces, J. Evol. Equ., Volume 12 (2012) no. 4, pp. 741-765 | DOI | MR | Zbl

[8] Auscher, P.; Martell, J. M. Weighted norm inequalities, off-diagonal estimates and elliptic operators. I. General operator theory and weights, Adv. Math., Volume 212 (2007) no. 1, pp. 225-276 | DOI | MR | Zbl

[9] Auscher, P.; McIntosh, A.; Russ, E. Hardy spaces of differential forms on Riemannian manifolds, J. Geom. Anal., Volume 18 (2008) no. 1, pp. 192-248 | DOI | MR | Zbl

[10] Auscher, P.; Tchamitchian, Ph. Square root problem for divergence operators and related topics, Astérisque, 249, Société Mathématique de France, Paris, 1998, viii+172 pages | Numdam | Zbl

[11] Badr, N.; Bernicot, F.; Russ, E. Algebra properties for Sobolev spaces—applications to semilinear PDEs on manifolds, J. Anal. Math., Volume 118 (2012) no. 2, pp. 509-544 | DOI | MR | Zbl

[12] Bernicot, F. A T(1)-theorem in relation to a semigroup of operators and applications to new paraproducts, Trans. Amer. Math. Soc., Volume 364 (2012) no. 11, pp. 6071-6108 | DOI | MR | Zbl

[13] Bernicot, F.; Coulhon, T.; Frey, D. Gaussian heat kernel bounds through elliptic Moser iteration (to appear in J. Math. Pures Appl., arXiv:1407.3906) | DOI | Zbl

[14] Bernicot, F.; Frey, D. Pseudodifferential operators associated with a semigroup of operators, J. Fourier Anal. Appl., Volume 20 (2014) no. 1, pp. 91-118 | DOI | MR | Zbl

[15] Bernicot, F.; Frey, D. Riesz transforms through reverse Hölder and Poincaré inequalities (2015) (arXiv:1503.02508) | Zbl

[16] Bernicot, F.; Sire, Y. Propagation of low regularity for solutions of nonlinear PDEs on a Riemannian manifold with a sub-Laplacian structure, Ann. Inst. H. Poincaré Anal. Non Linéaire, Volume 30 (2013) no. 5, pp. 935-958 | DOI | Numdam | MR | Zbl

[17] Bernicot, F.; Zhao, J. New abstract Hardy spaces, J. Funct. Anal., Volume 255 (2008) no. 7, pp. 1761-1796 | DOI | MR | Zbl

[18] Blunck, S.; Kunstmann, P. Ch. Calderón-Zygmund theory for non-integral operators and the H functional calculus, Rev. Mat. Iberoamericana, Volume 19 (2003) no. 3, pp. 919-942 | DOI | Zbl

[19] Bohnke, G. Algèbres de Sobolev sur certains groupes nilpotents, J. Funct. Anal., Volume 63 (1985) no. 3, pp. 322-343 | DOI | MR | Zbl

[20] Bony, J.-M. Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Ann. Sci. École Norm. Sup. (4), Volume 14 (1981) no. 2, pp. 209-246 | DOI | Numdam | Zbl

[21] Bourdaud, G. Réalisations des espaces de Besov homogènes, Ark. Mat., Volume 26 (1988) no. 1, pp. 41-54 | DOI | Zbl

[22] Bourdaud, G. Le calcul fonctionnel dans les espaces de Sobolev, Invent. Math., Volume 104 (1991) no. 2, pp. 435-446 | DOI | MR

[23] Boutayeb, S.; Coulhon, T.; Sikora, A. A new approach to pointwise heat kernel upper bounds on doubling metric measure spaces, Adv. Math., Volume 270 (2015), pp. 302-374 | DOI | MR | Zbl

[24] Carron, G.; Coulhon, T.; Hassell, A. Riesz transform and L p -cohomology for manifolds with Euclidean ends, Duke Math. J., Volume 133 (2006) no. 1, pp. 59-93 | DOI | MR | Zbl

[25] Chen, L. Quasi Riesz transforms, Hardy spaces and generalized sub-Gaussian heat kernel estimates, Université Paris Sud - Paris XI; Australian national university (2014) (Ph. D. Thesis)

[26] Coifman, R. R.; Meyer, Y. Au delà des opérateurs pseudo-différentiels, Astérisque, 57, Société Mathématique de France, Paris, 1978, i+185 pages | Numdam | Zbl

[27] Coifman, R. R.; Meyer, Y.; Stein, E. M. Some new function spaces and their applications to harmonic analysis, J. Funct. Anal., Volume 62 (1985) no. 2, pp. 304-335 | DOI | MR | Zbl

[28] Coulhon, T.; Duong, X. T. Riesz transforms for 1p2, Trans. Amer. Math. Soc., Volume 351 (1999) no. 3, pp. 1151-1169 | DOI

[29] Coulhon, T.; Russ, E.; Tardivel-Nachef, V. Sobolev algebras on Lie groups and Riemannian manifolds, Amer. J. Math., Volume 123 (2001) no. 2, pp. 283-342 http://muse.jhu.edu/journals/american_journal_of_mathematics/v123/123.2coulhon.pdf | DOI | MR | Zbl

[30] Coulhon, T.; Sikora, A. Gaussian heat kernel upper bounds via the Phragmén-Lindelöf theorem, Proc. London Math. Soc. (3), Volume 96 (2008) no. 2, pp. 507-544 | DOI | Zbl

[31] Coulhon, T.; Sikora, A. Riesz meets Sobolev, Colloq. Math., Volume 118 (2010) no. 2, pp. 685-704 | DOI | MR | Zbl

[32] Cowling, M.; Doust, I.; McIntosh, A.; Yagi, A. Banach space operators with a bounded H functional calculus, J. Austral. Math. Soc. Ser. A, Volume 60 (1996) no. 1, pp. 51-89 | DOI | MR | Zbl

[33] Dungey, N. Some remarks on gradient estimates for heat kernels, Abstr. Appl. Anal. (2006), Art. ID 73020, 10 pages | DOI | MR | Zbl

[34] Duong, X. T.; Ouhabaz, E. M.; Sikora, A. Plancherel-type estimates and sharp spectral multipliers, J. Funct. Anal., Volume 196 (2002) no. 2, pp. 443-485 | DOI | MR | Zbl

[35] Duong, X. T.; Robinson, D. W. Semigroup kernels, Poisson bounds, and holomorphic functional calculus, J. Funct. Anal., Volume 142 (1996) no. 1, pp. 89-128 | DOI | MR | Zbl

[36] Fefferman, C.; Stein, E. M. Some maximal inequalities, Amer. J. Math., Volume 93 (1971), pp. 107-115 | DOI | MR | Zbl

[37] Rubio de Francia, J. L.; Ruiz, F. J.; Torrea, J. L. Calderón-Zygmund theory for operator-valued kernels, Adv. Math., Volume 62 (1986) no. 1, pp. 7-48 | DOI | Zbl

[38] Frey, D. Paraproducts via H -functional calculus, Rev. Mat. Iberoamericana, Volume 29 (2013) no. 2, pp. 635-663 | DOI | MR | Zbl

[39] Frey, D.; Kunstmann, P. Ch. A T(1)-theorem for non-integral operators, Math. Ann., Volume 357 (2013) no. 1, pp. 215-278 | DOI | MR

[40] Frey, D.; McIntosh, A.; Portal, P. Conical square function estimates and functional calculi for perturbed Hodge-Dirac operators in L p (to appear in J. Anal. Math., arXiv:1407.4774) | Zbl

[41] Fukushima, M.; Oshima, Y.; Takeda, M. Dirichlet forms and symmetric Markov processes, de Gruyter Studies in Mathematics, 19, Walter de Gruyter & Co., Berlin, 2011, x+489 pages | MR | Zbl

[42] Gallagher, I.; Sire, Y. Besov algebras on Lie groups of polynomial growth, Studia Math., Volume 212 (2012) no. 2, pp. 119-139 | DOI | MR | Zbl

[43] Grafakos, L. Classical Fourier analysis, Graduate Texts in Math., 249, Springer, New York, 2008, xvi+489 pages | MR | Zbl

[44] Grigorʼyan, A. A. Stochastically complete manifolds, Dokl. Akad. Nauk SSSR, Volume 290 (1986) no. 3, pp. 534-537 | MR

[45] Grigorʼyan, A. A. Gaussian upper bounds for the heat kernel on arbitrary manifolds, J. Differential Geom., Volume 45 (1997) no. 1, pp. 33-52 http://projecteuclid.org/euclid.jdg/1214459753 | DOI | MR

[46] Gulisashvili, A.; Kon, M. A. Exact smoothing properties of Schrödinger semigroups, Amer. J. Math., Volume 118 (1996) no. 6, pp. 1215-1248 http://muse.jhu.edu/journals/american_journal_of_mathematics/v118/118.6gulisashvili.pdf | Zbl

[47] Gyrya, P.; Saloff-Coste, L. Neumann and Dirichlet heat kernels in inner uniform domains, Astérisque, 336, Société Mathématique de France, Paris, 2011, viii+144 pages | Zbl

[48] Hajłasz, P.; Koskela, P. Sobolev met Poincaré, Mem. Amer. Math. Soc., 145, no. 688, American Mathematical Society, Providence, R.I., 2000, x+101 pages | DOI | Zbl

[49] Hytönen, T.; Kemppainen, M. On the relation of Carleson’s embedding and the maximal theorem in the context of Banach space geometry, Math. Scand., Volume 109 (2011) no. 2, pp. 269-284 | DOI | MR | Zbl

[50] Hytönen, T.; McIntosh, A.; Portal, P. Kato’s square root problem in Banach spaces, J. Funct. Anal., Volume 254 (2008) no. 3, pp. 675-726 | DOI | MR | Zbl

[51] Kato, T.; Ponce, G. Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math., Volume 41 (1988) no. 7, pp. 891-907 | DOI | MR | Zbl

[52] Kunstmann, P. Ch. On maximal regularity of type L p -L q under minimal assumptions for elliptic non-divergence operators, J. Funct. Anal., Volume 255 (2008) no. 10, pp. 2732-2759 | DOI | MR

[53] Kunstmann, P. Ch.; Weis, L. Maximal L p -regularity for parabolic equations, Fourier multiplier theorems and H -functional calculus, Functional analytic methods for evolution equations (Lect. Notes in Math.), Volume 1855, Springer, Berlin, 2004, pp. 65-311 | DOI | MR | Zbl

[54] McIntosh, A. Operators which have an H functional calculus, Miniconference on operator theory and partial differential equations (North Ryde, 1986) (Proc. Centre Math. Anal. Austral. Nat. Univ.), Volume 14, Austral. Nat. Univ., Canberra, 1986, pp. 210-231 | MR | Zbl

[55] Meda, S. On the Littlewood-Paley-Stein g-function, Trans. Amer. Math. Soc., Volume 347 (1995) no. 6, pp. 2201-2212 | DOI | MR | Zbl

[56] Meyer, Y. Remarques sur un théorème de J.-M. Bony, Rend. Circ. Mat. Palermo (2) (1981), pp. 1-20 (suppl. 1) | Zbl

[57] Runst, T.; Sickel, W. Sobolev spaces of fractional order, Nemytskij operators, and nonlinear partial differential equations, de Gruyter Series in Nonlinear Analysis and Applications, 3, Walter de Gruyter & Co., Berlin, 1996, x+547 pages | DOI | MR | Zbl

[58] Saloff-Coste, L. Aspects of Sobolev-type inequalities, London Mathematical Society Lecture Note Series, 289, Cambridge University Press, Cambridge, 2002, x+190 pages | MR | Zbl

[59] Sickel, W. Necessary conditions on composition operators acting on Sobolev spaces of fractional order. The critical case 1<s<n/p, Forum Math., Volume 9 (1997) no. 3, pp. 267-302 | MR | Zbl

[60] Sickel, W. Necessary conditions on composition operators acting between Besov spaces. The case 1<s<n/p. II, Forum Math., Volume 10 (1998) no. 2, pp. 199-231

[61] Sickel, W. Necessary conditions on composition operators acting between Besov spaces. The case 1<s<n/p. III, Forum Math., Volume 10 (1998) no. 3, pp. 303-327 | DOI | MR | Zbl

[62] Sikora, A.; Wright, J. Imaginary powers of Laplace operators, Proc. Amer. Math. Soc., Volume 129 (2001) no. 6, p. 1745-1754 (electronic) | DOI | MR | Zbl

[63] Stein, E. M. Interpolation of linear operators, Trans. Amer. Math. Soc., Volume 83 (1956), pp. 482-492 | DOI | MR | Zbl

[64] Stein, E. M. Topics in harmonic analysis related to the Littlewood-Paley theory, Annals of Math. Studies, 63, Princeton University Press, Princeton, N.J., 1970, viii+146 pages | MR | Zbl

[65] Strichartz, R. S. Multipliers on fractional Sobolev spaces, J. Math. Mech., Volume 16 (1967), pp. 1031-1060 | MR | Zbl

[66] Sturm, K.-T. Analysis on local Dirichlet spaces. I. Recurrence, conservativeness and L p -Liouville properties, J. reine angew. Math., Volume 456 (1994), pp. 173-196 | DOI | MR | Zbl

[67] Sturm, K.-T. Analysis on local Dirichlet spaces. II. Upper Gaussian estimates for the fundamental solutions of parabolic equations, Osaka J. Math., Volume 32 (1995) no. 2, pp. 275-312 http://projecteuclid.org/euclid.ojm/1200786053 | MR | Zbl

[68] Taylor, M. E. Pseudodifferential operators and nonlinear PDE, Progress in Math., 100, Birkhäuser Boston, Inc., Boston, MA, 1991, 213 pages | DOI | MR | Zbl

Cited by Sources: